Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Restless Leg Syndrome got worse. Nothing reveled in MRI. Relief with Sifrol. Permanent cure?

I have severe Restless Leg Syndrome which has got worse over the last 12 months. An MRI revealed nothing and my Neurologist prescribed Sifrol which worked like a miracle but only for a few months. I was prescribed Tegretol today however this has made me very agitated and distressed and have been roaming the house for 4 hours tonight. I was also provided with a prescription for Gabapentine (100mg) but am a bit scared to try this in case it has the same effect as the Tegretol. I am so tired and at my wits end.
Asked On : Thu, 17 Jan 2013
Answers:  1 Views:  53
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013
Thank you for posting your query.

Pramipexole (Sifrol) and other dopamine agonists (such as ropinirole) are the best drugs for restless legs syndrome. So, my suggestion is to continue them. It may happen sometimes that the effect seems to wear off, but it may become effective again.
Gabapentin and pregabalin have more chances of working in your situation, as compared to tegretol. So, you can try gabapentin.

Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad,
My personal URL on this website:
My email:
My blog:
Answered: Mon, 29 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor